Please use this identifier to cite or link to this item:
Type: Artigo de periódico
Title: Bounds on the dispersion of vorticity in 2D incompressible, inviscid flows with a priori unbounded velocity
Author: Hounie, J
Lopes, MC
Lopes, HJN
Abstract: We consider approximate solution sequences of the 2D incompressible Euler equations obtained by mollifying compactly supported initial vorticities in L-p, 1 less than or equal to p less than or equal to 2, or bounded measures in H-loc(-1) and exactly solving the equations. For these solution sequences we obtain uniform estimates on the evolution of the mass of vorticity and on the measure of the support of vorticity outside a ball of radius R. If the initial vorticity is in L-p, 1 less than or equal to p less than or equal to 2, these uniform estimates imply certain a priori estimates for weak solutions which are weak limits of these approximations. In the case of nonnegative vorticities, we obtain results that extend, in a natural way, the cubic-root growth of the diameter of the support of vorticity proved first by C. Marchioro for bounded initial vorticities [Comm. Math. Phys., 164 (1994), pp. 507-524] and extended by two of the authors to initial vorticities in L-p, p > 2.
Subject: incompressible flow
ideal flow
irregular transport
Country: EUA
Editor: Siam Publications
Citation: Siam Journal On Mathematical Analysis. Siam Publications, v. 31, n. 1, n. 134, n. 153, 1999.
Rights: aberto
Identifier DOI: 10.1137/S0036141098337503
Date Issue: 1999
Appears in Collections:Unicamp - Artigos e Outros Documentos

Files in This Item:
File Description SizeFormat 
WOS000084703800007.pdf396.71 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.